Search the Community
Showing results for tags 'RLS'.
Found 1 result
Hi. My story is a bit complicated, sorry. Much of it is about Klonopin, but my main problems currently seem to be a result of Remeron (Mirtzapine) and a drastic forced reduction of the Klonopin 4 months ago. I apologize if this is the wrong place to discuss Klonopin (chlonazepam). I'm 62. My overall diagnosis for the past 7 yrs is Fibromyalgia. I took 1.0 g Klonopin every night for several years for RLS, and it didn't seem to hurt me in any way. Occasionally my dr increased that dosage, as it is addictive - but I kept insisting on tapering down again. Sometimes I went down to .5 per night. I was very consistent until the past year when many stresses caused huge anxiety and during those times my dr allowed me to take Klonopin as needed. Anyway, I moved to a new area to be near my grandchildren 5 months ago. It triggered extreme anxiety and depression. I went to a new doctor who started me (4 months ago) wham-bam on Cymbalta and Remeron and Tizanadine (a muscle relaxant) (despite my telling him that my old dr had prescribed it for only occasional use for muscle cramps). At the time I was taking Klonopin (1.0) several times per day (6-8 per day) for the anxiety, as approved by my previous doctor. New dr insisted I immediately reduce to 3.0 mg per day. I suffered terribly from the quick reduction of the Klonopin. Jittery, shaky, anxious. That was 4 months ago... still haven't recovered. He started me on 15 mg Remeron, then after one week up to 30mg. Although I liked the emotional effect Remeron gave me, I struggled terribly with crazy restless legs. I hear a certain number of patients get this side effect. It was bad, lasted sometimes a couple of hours. But then some nights I did not have it at all. I began to call it Russian Roullette RLS. To combat this RLS side effect, new dr approved of taking all of my 3 allotted Klonopin at night. I then slept great. BTW, I begged the dr to take me off of the Tizanadine, as it seemed to be causing extra anxiety, so he finally did. I'm back to using that only occasionally. I've been on Cymbalta in the past and feel it is a good medicine for me. However, I suspect that the Klonopin mixed with Remeron caused problems. Or it's just the Remeron, I don't know. But the scariest thing going on for me is an "action tremor." When I am still, you can't see any shaking. But when I use my muscles in any way, I can feel the tremor, and there are certain moves I can do to show others the tremors. Also my heart rate tends to be quite fast - up to 100/minute. I never had that before. But today I meditated and it went down to 72. And my overall shakiness makes me scared and confused... I'm at that age when it could be something serious, but I'm trying to wait it out. My new dr kept saying it must be caused by the Remeron. I've been off of it for a week, and I'm hoping he's right. I'm seeing a psychiatrist now, since my new dr did not want to prescribe the mood medications. A week ago he prescribed my 1.0 Klonopin to be taken - a total of 1.0 - at a steady pace, .25 morning, .25 afternoon, .25 bedtime, .25 middle of night. He thought that perhaps I'm experiencing "withdrawal" during the day by only taking the Klonopin at night, which was a pretty good idea, but it is not making a difference. To further complicate my life, 2 months ago I was diagnosed as prediabetic, so my diet has also changed drastically. I'm not overweight and diabetes does not run in my family... I think I just had a bad year and ate/drank too much sugar. My mom was sick for that year and then died, I had a 4-month anxiety reaction to a normal dose of prednisone, and I moved. Some pretty big stuff. This was really long. Anybody who reads through it - thank you for listening.